I should have mentioned in the last post about fitness that when I took the twenty mile bike ride last Friday, I had several attacks of dizziness and also got severely winded. I am sure the dizziness is due to the prescription drugs and the Sandostatin injections. The losing of my wind may be just not being as fit as I think.
I just got home from a twenty five mile ride today. The dizziness hardly appeared at all. This could be because I am further in the injection cycle since the last injection so my Sandostatin blood level is lower or it could be other things that I am unaware of. In any case, I’m glad not to have that. It’s a bad feeling, especially while riding a bike or simply standing at a rest stop. Some mild dizziness occurred when I was showering after this ride.
I did however get severely winded again, especially in the last ten miles of the ride. I know that the carcinoid neuroendocrine excretions can cause constriction of the bronchial tubes. This is why wheezing is one of the common symptoms of carcinoid syndrome. It makes me wonder whether I am just out of shape or is it a noid symptom or both? This seemed to be worse than the normal out of shape kind of thing and it was much more difficult to recover my wind. Total recovery did not happen until I was home for an hour. As a complication, I have mild sleep apnea which could also have something to do with this.
I meet my new oncologist in a couple of weeks. Perhaps she can help me understand what is happening.Copyright secured by Digiprove © 2012 Cyril Ball